Q. Can taking Thyronorm for hypothyroidism cause weakness and dizziness?

Answered by Dr. Ambadi Kumar and medically reviewed by Dr. Divya Banu M

 

New
Do you have a question on Thyronorm or Hypothyroidism? We have medical experts to help you right away. Ask a Doctor Now »
Image: Can taking Thyronorm for hypothyroidism cause weakness and dizziness?

Hello doctor,

I have hypothyroidism for the past two years. I feel very tired and dizzy, current TSH level is 5.56. I am taking 62.5 mg Thyronorm. I feel dizzy and very weak and tired after taking medicine. Should I continue the dosage or decrease the dose? Please suggest the dosage.


Related Questions:
Should hypothyroidism medicine be given for TSH level 8.12?
Can hypothyroidism cause intermittent palpitations?
I am suffering from hypothyroidism and taking eltroxin and thyronorm. But cholesterol is raising. What to do?
 

Dr. Ambadi Kumar
MBBS., MD., FELLOWSHIP INTEGRATED MEDICINE
Integrative Medicine, Internal Medicine, Wellness Medicine

Hi,

Welcome to icliniq.com.

First, fix your hypothyroidism without medicines naturally with lifestyle and diet. Do the correct basic tests for thyroid function which is seven in number. If you have done only the total T4, total T3 and TSH, it is incorrect. These three tests are commonly done and these tests are incomplete. You are missing the autoimmune cause which should never be left out. Hypothyroidism does not require lifelong treatment unless you have got your thyroid removed by surgery or has been destroyed by radiation to neck. Please get educated about your disease first.

Thyronorm, Thyrox, Synthroid, Eltroxin which are synthetic T4 may or may not be the correct drug you need. T4 is an inactive hormone, T3 is the active hormone. T4 has to get converted to T3 in the presence of a healthy liver, healthy gut and adequate amounts of certain specific vitamins and minerals.

T4 is useless unless it is converted to T3. Dose adjustment in hypothyroid based on normal standard laboratory TSH ranges is completely wrong. Your laboratories will be normal but you will still have symptoms like fatigue, constipation, hair loss, inability to lose weight, brain fog, etc. Triggers for hypothyroidism include chemicals in your food, water, cooking oils, toilet and kitchen cleaners, stress, infections, cosmetics, etc. Try to most probably reverse your hypothyroidism. Treat the triggers and taper your medicine and you may be able to stop medication eventually.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My 2.5 months pregnant wife's TSH has reduced. Do we need to reduce Thyronorm dosage?
Query: Hi doctor, My wife is 2.5 months pregnant. She is 29 years old, weighs 46.2 kg and is 4.10 feet tall. She has subclinical hypothyroidism, and her TSH is 12.7. She takes Thyronorm 75 mcg. Recently, we tested her TSH, which was 10.5 and total thyroxine (T4) is 12.4 (reference value is 4.5 to 12). Do ...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. What dose was she taking Thyronorm (Levothyroxine) before? When was the dosage altered last? If the dosage was not reduced recently, that is, in the last 2 to 3 months, then the dose can be reduced to 62.5 mcg daily. Repeat testing would be needed after 4 to 8 weeks of...  Read Full »
 
Can hypothyroidism be cured with only ayurvedic medicines?
Query: Hello doctor, I would like to know if my hypothyroidism can be cured without taking the synthetic hormones, through Ayurveda only. In the allopathic approach, the hormone needs to be taken for the rest of one's life and I am a bit scared of it. It is possible I may also be diabetic and will need to ...  Read Full »
Dr. Alka
Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. I just read your query and saw all your reports (attachment removed to protect patient identity). The thyroid gland makes thyroid hormones on a regular basis because it is necessary daily for metabolism and for other body functions. That is why when it is prescribed o...  Read Full »
 
Please help me with the diet to reduce pitta dosha.
Query: Hello doctor, I take Thyronorm 50 daily. TSH is at 4 but free T3 is low, at 4.0, causing lethargy. I was recommended TFN-34 but last two months they have not helped. Any alternative to TFN-34 and how to increase energy levels? Also, my prakruti is Kapha-Pitta and in the afternoon I get a severe hea...  Read Full »
Dr. Arul Amuthan
Pharmacologist

Answer: Hi, Welcome to icliniq.com. You continue both these drugs. I think the Thyronorm dose could be increased slightly after discussing with your clinician, which will reduce your lethargy. You also consume more cumin, turmeric, coriander, small onion, cardamom, in food. They can balance pitha. You buy...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »